MAUDE Adverse Event Report: ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL ENSOETM; ESOPHAGEAL THERMAL REGULATION DEVICE

ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL ENSOETM; ESOPHAGEAL THERMAL REGULATION DEVICE
Model Number ECD02-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Given the broad range of etiologies potentially causing esophageal hematomas, it is impossible to definitively determine the exact cause of this patient's injury with the provided information.While it is unlikely the ensoetm caused or contributed to the injury found in this patient, the possibility that abrasive trauma caused by the ensoetm may have caused or contributed to the injury cannot be ruled out.
 
Event or Problem Description
The patient underwent a radiofrequency cardiac ablation procedure for atrial fibrillation on (b)(6) 2022 that utilized the ensoetm to cool the esophagus during the procedure.Prior to the procedure, an endotracheal tube was used to secure the patient's airway, and placement of the endotracheal tube into the trachea was noted to be difficult.The initial attempt at placement of the endotracheal tube met resistance and was stopped.Multiple operators (including a student crna, crna, and anesthesiologist) attempted placement, and multiple attempts were required.Anesthesia notes stated that direct laryngoscopy offered only a grade 3 view in the cormack-lehane classification (where grading ranges from i to 4 with increasing difficulty of view of the glottis).Once endotracheal tube placement was successful, the ensoetm (our device) was inserted without difficulty into the esophagus.The patient was in the procedure room by 11:21am local time, the ensoetm was placed around 11:45am in the esophagus, access was obtained at 12:05pm, case completion was at 2:04pm, patient extubation was at 2:13pm, and the patient was out of the room by 2:29pm.Post-operatively, the patient noted 10/10 periumbilical pain requiring iv opiates and remained in the hospital for two nights.The pain resolved over a few days.On (b)(6) 2022, the patient noted difficulty swallowing (dysphagia).A ct scan demonstrated an intramural hematoma on the anterior side of the esophagus that extended from the level of the carina down to the gastroesophageal junction, and a gastrografin swallowing study the following day redemonstrated anterior compression of the esophageal lumen.The patient was kept in the hospital for monitoring while being taken off anticoagulant medications.He remained stable, tolerating oral liquids, and was discharged in good condition on (b)(6) 2023.A repeat fluoroscopic esophagram was performed as an outpatient on (b)(6) 2023, showing complete resolution and a normal appearing esophagus.

Brand Name
ENSOETM
Common Device Name
ESOPHAGEAL THERMAL REGULATION DEVICE
Manufacturer (Section D)
ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL
3440 s dearborn st #215-south
chicago IL 60616
Manufacturer (Section G)
ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL
3440 s dearborn st #215-south
chicago IL 60616
Manufacturer Contact
erik kulstad
3440 s dearborn st #215-south
chicago, IL 60616
8885344873
MDR Report Key16260226
Report Number3010412492-2023-00001
Device Sequence Number4778733
Product Code PLA
UDI-Device Identifier00857915006180
UDI-Public(01)00857915006180(17)250321(10)199118722
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberECD02-A
Device Lot Number199118722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2022
Initial Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CINCINNATI SUB-ZERO SUB-ZERO BLANKETROL III.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient SexMale
Patient Weight116 KG